• Hi. It’s great to see you. Welcome!

    Our forum members are people, maybe like yourself, who experience mental health difficulties or who have had them at some point in their life. Amongst our membership there is a wealth of expertise that has been developed through having to deal with mental health issues.

    We are an actively moderated forum with a team of experienced moderators. We also have a specialist safety team that works extra hard to keep the forum safe for visitors and members.

    Register now to access many more features and forums!

Anxiety escalated after motorway incident

H

Hollyhocks

New member
Joined
Jan 10, 2020
Messages
1
Location
Yorkshire
I have GAD for many years also suffer with OCD, panic disorder.
I have managed to finally narrow my meds down to 40mg fluoxetine each morning.
Prior to this I’ve been on additional meds, buspirone, haliperidol, diazepam, sleeping tablets, for years I’ve always had fluoxetine and take it with something else to take the edge off everything. I was doing ok, was told to taper off my buspirone as I had been on it for to many years. I finally did this about 6 weeks ago.
Just at that time I was in a terrible incident on the motorway, and lost control had the worst panic attack in years, tried to get out of vehicle in moving traffic, I was dreaming for my life and was sandwiched in the middle lane surrounded by HGV’s and the huge tanker in front was backing into me and wouldn’t stop.
I have not kept a limb still since, I’ve started with all my symptoms mega fold, shaking sweating, panic attacks, I’ve stopped going out once again, I can’t sleep since, and I am desperate for help.
My GP gave me some Zoplicone, they didn’t help, gave me 10 diazepam, it wasn’t enough,I went back to see him, he wouldn’t give me any more, gave me 5 tamazepam.
He said he can’t give me any more meds and expects me to just carry on with my fluoxetine and nothing else, oh and to arrange my own counselling.
I am a mess, and feel like I’m going mad, why can’t I have something to help me?
Now he says that I am suffering from carers stress from taking care of my husband who has PD, it’s got nothing to do with that, it all came crashing down on me on the motorway that day. I can’t take care of my husband now as I’m a wreck and getting no help.
Surely my GP can prescribe me with something more long term to get me through this terrible time I’m having? any thoughts anyone? Greatly appreciate any help, xxx
 
Lunar Lady

Lunar Lady

Well-known member
Joined
Mar 19, 2019
Messages
5,154
Location
UK
Hi Hollyhocks

GPs can be so frustrating when they don't listen sometimes - too busy pushing their own diagnosis that you know doesn't fit.

If you felt this way and hadn't had the trauma six weeks ago, it would be fair to assume that coming off Buspirone after all these years has caused your problems. Every symptom you describe is listed as part of Buspirone withdrawal - I've pasted the list below and linked you to a site that offers free advice.


BUSPAR WITHDRAWAL SYMPTOMS MAY INCLUDE:

abdominal pains, aching, agoraphobia, anxiety, blurred vision, body vibrations, changes in perception, diarrhea, distended abdomen, feeling of unreality, flu-like symptoms, flatulence, food cravings, hair loss, heart palpitations, heavy limbs, increased allergies, increased sense of smell, insomnia, lethargy, loss of balance, metallic taste, muscle spasms, nightmares, panic attacks, paranoia, persistent & unpleasant memories, severe headaches, shaking, short term memory loss, sore mouth and tongue, sound & light sensitivity, speech difficulties, sweating, suicidal thoughts, tinnitus, unusually sensitive, fear.



If you are having flashbacks about your accident and feel that this is playing a significant role in how you're feeling, then counselling is the best route to take. You need to keep talking about it until you can come to terms with what happened. I completely understand how frightening it is - a similar thing happened to me when a delivery truck missed its turning and flung the vehicle into reverse and hit me. The front of my car looked like an accordion and it was terrifying.

Meantime, you can only adopt as many relaxation strategies as your schedule allows. You are under a great deal of pressure as a carer - get some respite help if you can and make sure there is time for you. Aromatherapy massage, acupuncture or other alternative treatments will ease your symptoms to some extent.

I hope you feel better soon. xxx
 
Top